Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kj1982

hand rash whilst on accutane

i have a severe rash on my hands which started developing in week 3 of accutane, on week 4 now. its really red sore and itchy, did nayone else get it this bad and when did it go?

Share this post


Link to post
Share on other sites

My hands get red a lot too. Just make sure to drink a lot of water and keep them moisturized, maybe try some fish oil, those things seem to keep my hands decent enough. If the itching is really bothering you then you should call your derm.

Share this post


Link to post
Share on other sites

Yea.. I am around my third week and have the same thing. I think because out hands are not covered as much as the other parts of the body.. they take a beating. I have been moisterizing as much as possible. It will probably go away after a while.

Share this post


Link to post
Share on other sites

same here, just noyiced it today, and then, by mistake of course, puy my birds moisturiser on me face and hands, not realising it was one of those moisturisers with fuckin glitter in it!..................................hmm!

Share this post


Link to post
Share on other sites

Moisturize everyday. Three or four times a day. Any rash is, most likely, just because you have not moisturized enough. If it is really bad, get some Vitamin E and ooze it on; that'll take care of ya.

Share this post


Link to post
Share on other sites

omg I got a type of psoriosis from when I was on accutane. Just on my hands at first then later on my feet. Small little clear fluid filled bumps, they like blister and scab. Its called palmo plantur pustulosis and now i am sure it was caused by the 'tane, i took alot of strong medication then heard somewhere it was caused by liver problems so took some milk thistle and it worked better than any prescription so this is where I have come to this conclusion for.

All this being said, it was fucking horrible what I had, dont let it put you off 'tane though 1. I am not a scientist and not 100% 2. (ro)acctane is good.

Share this post


Link to post
Share on other sites

I had the problem and i found a cure!

1) Hydracortazone with moisturizer (buy it at walgreens or cvs if you cant find it just get hydracortazone) # 1 soothing and it works rash goes away in 1 - 2 days tops!

2) Lotion

3) Aquaphor (although it might burn and tingle a little its better then nothing)

I've found that cold dry air agrivates my hands alot ... wear gloves when your outside

Share this post


Link to post
Share on other sites

I'm on Roaccutane too and I also had this horrible rash. It gets expecially bad in cold weather so if you are outside in cold weather you HAVE to wear gloves all the time!!! otherwise it get's really bad, I thought this rash of mine was finally healing but then there came a really cold day and I forgot my gloves and bam, I was bleeding and burning by the end of the day. Also, you just have to moisturize moisturize and moisturize. Don't buy a regular hand lotion, you have yo buy an intensive moisturizer, just ask a pharmacist what would suit you. I applied lots of moisturizer at night and wore these white cotton gloves (that you can probably get at pharmacies) so the moisturizer wouldn't go all over the place and now my hands are finallysoft! Hydracortazone could also help, like yoyoman21 said. But what worked for me was lots of moisture and ofcourse remembering to put on gloves. Good luck, and hopefully you'll have soft hands in no time!

Share this post


Link to post
Share on other sites

I had this rash really bad a few days ago. Even the Topicort that the derm gave didn't work. The other day I tried some Aveeno daily moisturizing lotion that my mom had. This stuff really worked miracles on the rash. And it didn;t burn like other lotions when I put it on. I am not kidding, I cannot recommend this stuff enough. it's awesome!

Share this post


Link to post
Share on other sites

Yeah, I noticed I was getting something that looked like a rash, but I put aquaphor on my hands everyday. Everytime I put some on my lips...the excess goes on my hands. I forgot my aquaphor at home one day and that is the same day I noticed I had a little rash forming. When I finally got home and put some aquaphor on, it went away.

Share this post


Link to post
Share on other sites

i have a severe rash on my hands which started developing in week 3 of accutane, on week 4 now. its really red sore and itchy, did nayone else get it this bad and when did it go?

Yep, I got the rashes on my hands. My derm told me to use Hydrocortisone on them, which worked okay....but then when I told her it just worked okay, she said I had to use the Oinment and not the cream. I slather that on them and it clears it up in a day or two....she also said to put Cetaphil Cream on top of the ointment.....

I really recommend this. I have a rash right now on my arm that I need to treat. I figure it'll be gone in 2-3 days. Not a quick fix, but does seem to work. But when you get rid of the rash, at least in my experience, it will still come back again....just treat right away with the hydrocortisone! :cool:

Share this post


Link to post
Share on other sites

My hands were really dry towards the end of my course and I started to develop a rash. It went away within a week of stopping my course.

All you can really do about it at the moment is moisturize as much as possible.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×